Alert archive / Alaska / Dense Fog Advisories in 2007
Dense Fog Advisory 21, NWS Anchorage, AK
NWS Anchorage, AK issued this dense fog advisory at Jun 17, 2007, 1:53 PM AKDT. It took effect at Jun 17, 2007, 6:53 PM AKDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 1:53 PM AKDT (21:53 UTC)
- In effect from
- Jun 17, 2007, 6:53 PM AKDT
- Expired
- Jun 18, 2007, 12:00 PM AKDT
- In force
- 17 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 180253 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 653 PM ADT SUN JUN 17 2007 AKZ131-181500- /X.NEW.PAFC.FG.Y.0021.070618T0253Z-070618T1700Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 653 PM ADT SUN JUN 17 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM ADT MONDAY THROUGH THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM ADT MONDAY. AREAS OF DENSE FOG HAVE DEVELOPED THROUGH THOMPSON PASS WITH VISIBILITIES TO ONE QUARTER MILE OR LESS. THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH EARLY MONDAY MORNING. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$
1 follow-up statement
000 WWAK71 PAFC 181238 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 438 AM ADT MON JUN 18 2007 AKZ131-182000- /X.EXT.PAFC.FG.Y.0021.000000T0000Z-070618T2000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 438 AM ADT MON JUN 18 2007 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON ADT TODAY FOR THOMPSON PASS... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL NOON ADT TODAY FOR THOMPSON PASS. AREAS OF DENSE FOG HAVE DEVELOPED THROUGH THOMPSON PASS WITH VISIBILITIES TO ONE QUARTER MILE OR LESS. THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH THIS MORNING. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this dense fog advisory went out at Jun 17, 12:00 PM AKDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 17, 12:00 PM AKDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 PM ADT SUN JUN 17 2007 .MODEL DISCUSSION... MODELS IN GENERALLY GOOD AGREEMENT. ALL MODELS HAVE DIFFICULTY RECOGNIZING THE NUMEROUS EMBEDDED MESO LOWS WITHIN THE BROAD THERMAL TROUGH THAT ENCOMPASSES MOST OF SOUTHCENTRAL ALASKA AND THE EASTERN INTERIOR. THEREFORE FORECASTS OF LOCALIZED WINDS AND CONVECTION MAY DIFFER NOTABLY TODAY FROM THE MODELS SYNOPTIC SOLUTION. .SURFACE FEATURES... WEAK 1018 MB LOW JUST EAST OF KODIAK ISLAND SHOULD STRENGTHEN TO ABOUT 1010 MB TOMORROW MORNING ABOUT 150 NM SOUTHEAST OF KODIAK ISLAND. THE LOW THEN DISSIPATES BY TUESDAY MORNING. THERMAL TROUGH WILL BE AT ITS STRONGEST TODAY. RIDGE OF HIGH PRESSURE ALOFT MOVING IN FROM THE NORTHEAST BY MIDWEEK WILL SERVE TO CAP THE TROUGH. HOWEVER RESIDUAL CLOUDINESS LEFT OVER FROM SHORT WAVE THAT MOVED THROUGH OVERNIGHT WILL PREVENT TEMPERATURES TODAY FROM CLIMBING AS HIGH AS YESTERDAY. WITH LESS SURFACE HEATING BEING REALIZED OVER THE NEXT COUPLE OF DAYS THE SURFACE TROUGH WILL BE FURTHER ENCOURAGED TO WEAKEN. FLATTENED RIDGE OF HIGH PRESSURE OVER THE CENTRAL ALEUTIANS AND BERING SEA WILL GRADUALLY AMPLIFY THROUGH MONDAY NIGHT. MOIST STABLE NORTHWESTERLY FLOW WILL DEVELOP OVER THE EASTERN BERING SEA AND ALASKA PENINSULA. DRY WEAK WESTERLY FLOW WILL CONTINUE ACROSS THE REMAINDER OF THE BERING SEA AND MOST OF THE ALEUTIANS. .ANALYSIS AND FORECAST... MOST UNSTABLE AIR TODAY WILL BE OVER THE SUSITNA VALLEY... NORTHWESTERN KENAI PENINSULA...AND COPPER RIVER BASIN. CURRENT SATELLITE ANALYSIS REVEALS SIGNIFICANT CLOUD COVER THIS MORNING OVER MOST OF THESE AREAS AS WELL AS AN ADVANCING CIRRUS SHIELD FROM THE WEST. LOWER AFTERNOON AND EVENING MAX TEMPS EXPECTED TODAY COMPARED TO YESTERDAY DUE TO REDUCED DAYTIME HEATING. CONVECTION LIKELY TO LIMITED TO TCU AND SHOWERS BUT ISOLATED TS STILL POSSIBLE IN THE NORTHERN SUSITNA VALLEY AND COPPER RIVER BASIN. STRATUS AND FOG WILL PERSIST OVER THE CENTRAL AND EASTERN BERING TODAY BUT THEN GRADUALLY IMPROVE FROM THE WEST AS THE WEEK PROGRESSES DUE TO SHARPENING OF THE RIDGE. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE. ASB JUN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:00 PM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Jun 16, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jun 17, 6:00 AM AKDT | Small Craft Advisory | AFC | 17 hr | |
| Jun 17, 11:00 AM AKDT | Small Craft Advisory | AFC | 24 hr |
Nearby
Dense Fog Advisories in Alaska, 2007Every dense fog advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.